| Catalog Number |
1012455-20 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 5.0x20mm nc trek balloon dilatation catheter (bdc) was used advanced in a patient; however, after removal the bdc became bent, fractured and separated.There was no adverse patient effect and no clinically significant delay reported in the procedure.Another nc trek was used in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.Although, the reported kink and break could not be confirmed during return analysis, it is likely that the kink and break occurred at the noted separated location.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar incidents and/or complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.In this case, it is likely that the bdc was inadvertently mishandled during preparation and/or use which resulted in both the hypotube and strain relief becoming kinked/broken and upon further manipulation, the device ultimately separated.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.